Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 103, NWS Lincoln, IL

May 25, 2011Edgar County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 25, 2011, 2:23 PM CDT for Edgar County, Illinois. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 2:23 PM CDT (19:23 UTC)
Expired
May 25, 2011, 2:46 PM CDT
In force
23 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Edgar County, IL

The radar

The Indianapolis radar (KIND), 122 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 2:40 PM CDTHAIL 0.5Chrisman, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 11:09 AM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1832 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
1.6
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WUUS53 KILX 251923
SVRILX
ILC045-252000-
/O.NEW.KILX.SV.W.0103.110525T1923Z-110525T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
223 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDGAR COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 300 PM CDT.

* AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  REDMON...OR 6 MILES WEST OF PARIS...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUME...CHRISMAN...EDGAR COUNTY AIRPORT...EDGAR...METCALF...PALERMO
  AND SCOTTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN ILLINOIS.

LAT...LON 3954 8754 3951 8796 3979 8797 3979 8794
      3988 8793 3988 8762 3987 8761 3987 8757
      3988 8757 3988 8753
TIME...MOT...LOC 1923Z 203DEG 31KT 3967 8778
WIND...HAIL 60MPH 1.00IN

$$

BARKER
1 follow-up statement
768 
WWUS53 KILX 251946
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
246 PM CDT WED MAY 25 2011

ILC045-251956-
/O.CAN.KILX.SV.W.0103.000000T0000Z-110525T2000Z/
EDGAR IL-
246 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EDGAR COUNTY IS 
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
NORTHERN EDGAR COUNTY UNTIL 345 PM.

LAT...LON 3954 8754 3951 8796 3979 8797 3979 8794
      3988 8793 3988 8762 3987 8761 3987 8757
      3988 8757 3988 8753
TIME...MOT...LOC 1946Z 203DEG 31KT 3985 8768

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:59 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 25, 12:59 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1259 PM CDT WED MAY 25 2011

.DISCUSSION...
ISSUED 1028 AM CDT WED MAY 25 2011
VIGOROUS UPPER LEVEL LOW OVER THE PLAINS MOVING SLOWLY EASTWARD
THIS MORNING AND THREATENING TO BRING SEVERE WEATHER TO MUCH OF
THE FA THIS EVENING. AFTER A ROUND OF THUNDERSTORMS FOR MOST
LOCATIONS NORTH OF INTERSTATE 70 THIS MORNING...WARM AND MUGGY AIR
WILL STAY THROUGHOUT THE DAY...WITH SOME TEMPERATURE RECOVERY
EXPECTED IN THE BREAKS IN THE CLOUDS. THIS WARM UP WILL ADD TO THE
INSTABILITY IN ADVANCE OF THE COLD CORE MOVING OVER THE REGION
TONIGHT. HAVE ADJUSTED THE POPS AND WEATHER TO REMOVE MORNING WORDING...BUT
WILL LIKELY MAKE ANOTHER ADJUSTMENT IF THE SKIES CLEAR ENOUGH TO
REDUCE THE POPS TO MORE SCT COVERAGE.

&&

.AVIATION...
ISSUED 1256 PM CDT WED MAY 25 2011
FORECAST REASONING REMAINS...WITH THE CURRENT STORMS CLEARING MOST
OF THE TERMINALS...WILL REMOVE ALL BUT CB MENTION THROUGH TO 23Z-
01Z TIME FRAME WITH A RETURN OF VCTS...AND TEMPO SOME THUNDER FROM
SW TO NE ACROSS THE REGION. OVERNIGHT ON THE BACK OF THE
TS...REDUCE VISBY TO MVFR AND HOLD THAT THROUGH THE MORNING WITH
SOME LOW CIGS. SOME MODEL DATA BRINGING CIGS DOWN BELOW
1000FT...BUT FOR NOW WILL BE SOMEWHAT OPTIMISTIC...THOUGH THE LLVL
MOISTURE MAY FORCE A IFR TEMPO IN SUBSEQUENT ISSUANCES.

HJS
&&

.PREV DISCUSSION...
ISSUED 330 AM CDT WED MAY 25 2011

FORECAST CONCERN IS MODERATE RISK OF SEVERE STORMS TODAY AND THIS
EVENING SOUTHEAST OF A QUINCY TO PEORIA TO PONTIAC LINE (SLIGHT RISK
OF SEVERE STORMS NW OF THIS LINE) AND ALSO HEAVY RAINS LIKELY TODAY.

00Z SHORT RANGE MODELS ARE IN FAIR AGREEMENT NEXT FEW DAYS AND USED
A BLEND. MET AND MAV GUIDANCE TEMPS HAVE TRENDED COOLER FROM TONIGHT
THROUGH THU NIGHT...AND TRENDED FORECAST IN THAT DIRECTION... THOUGH
NOT QUITE AS COOL ESPECIALLY FOR THU HIGHS.

SHORT TERM...TODAY THROUGH SATURDAY.

SPC ISSUED TORNADO WATCH FROM LINCOLN SW EARLY THIS MORNING FROM
1 TO 8 AM CDT. RADAR MOSAIC SHOWS A LING OF STRONG TO POTENTIALLY
SEVERE STORMS WITH HAIL AND GUSTY WINDS RACING NE AT 45 MPH FROM A
QUINCY TO LITCHFIELD LINE.

EARLY MORNING SURFACE MAP SHOWS DEEPENING 995 MB LOW PRESSURE OVER
CENTRAL KS WITH A FRONTAL BOUNDARY OVER NORTHERN MO INTO CENTRAL
IL/IN NEAR I-72 AND I-74. TEMPS HAVE SLIPPED INTO THE MID 50S
NORTH OF THE FRONT FROM GALESBURG...PEORIA AND BLOOMINGTON NORTH
WHILE UPPER 60S TO AROUND 70F FROM I-72 SOUTH WHERE DEWPOINTS IN
WARM SECTOR IN THE MID 60S. DEEPENING 556 DM 500 MB LOW WAS OVER
CENTRAL KS WITH WIDESPREAD CONVECTION AHEAD OF IT OVER IA...MO
INTO WESTERN IL.

MODELS TAKE SURFACE AND UPPER LEVEL LOW FROM CENTRAL KS INTO
CENTRAL MO BY SUNSET AND INTO CENTRAL IL BY THU MORNING.
WIDESPREAD CONVECTION EXPECTED NEAR AND AHEAD OF THIS FEATURE OVER
CENTRAL/SE IL THROUGH THU. ATMOSPHERE BECOME VERY UNSTABLE BY THIS
AFTERNOON ESPECIALLY WITH CAPES RISING TO 2000-3500 J/KG AND
HIGHEST SE OF THE IL RIVER WHERE MODERATE RISK OF SEVERE STORMS
LATER THIS AFTERNOON AND EVENING. ALSO HEAVY RAINS LOOK LIKELY
TODAY AND THIS EVENING. THOUGH FLASH FLOOD GUIDANCE VALUES FAIRLY
HIGH AROUND 3 INCHES IN 3 HOURS SO DID NOT ISSUE ANY FLOOD WATCHES
TODAY. ONE MORE DAY WITH HIGHS IN THE LOW TO MID 80S AND DEWPOINTS
IN THE 60S.

PER SPC DAY 1 OUTLOOK...A BROAD ZONE OF POTENTIALLY SIGNIFICANT
SEVERE WEATHER INCLUDING VERY LARGE HAIL 2 INCH DIAMETER OR
LARGER...WIDESPREAD DAMAGING WINDS...AND SCATTERED
STRONG/DAMAGING TORNADOES IS FORECAST ACROSS A REGION CENTERED
OVER THE MID MS/OH VALLEYS TODAY. AS CONVECTION OVER MO...EASTERN
IA AND WESTERN IL MOVES NE INTO THE SOUTHERN GREAT LAKES REGION
AND ACROSS THE OH VALLEY THROUGH MIDDAY...HEATING/DESTABILIZATION OF
THE PRE-CONVECTIVE AIRMASS SHOULD PERMIT REINTENSIFICATION/EXPANSION
OF STORMS ACROSS THIS REGION. MEANWHILE...STORM DEVELOPMENT IS
FORECAST TO OCCUR BY EARLY AFTERNOON IN A SECOND BAND FARTHER
WEST...DEVELOPING ACROSS MO JUST AHEAD OF THE UPPER SYSTEM...AND
THEN EXPANDING SWD ALONG THE SURFACE FRONT. WITH A VERY MOIST WARM
SECTOR AIRMASS...STRONG INSTABILITY IS EXPECTED TO DEVELOP BY THIS
AFTERNOON. WITH 70 KT MID LEVEL SWLY JET ACROSS THE MID MS/LOWER OH
VALLEY REGION ON SE FRINGE OF THE ASSOCIATED LOW...
SHEAR/INSTABILITY COMBINATION WILL FAVOR RAPID INTENSIFICATION OF
STORMS...WITH STORM MODE TO INCLUDE BOTH SUPERCELLS...AND RAPIDLY
MOVING/BOWING CLUSTERS. IN ADDITION TO STRONG MID LEVEL
MESOCYCLONES... LOW TROPOSPHERIC SHEAR WILL ALSO SUPPORT LOW LEVEL
ROTATION...AND THEREFORE POTENTIAL EXISTS FOR SEVERAL LARGE/STRONG
TORNADOES. DAMAGING WINDS ARE LIKEWISE EXPECTED -- PARTICULARLY NEAR
BOWING STORM CLUSTERS...AND LARGE HAIL IS ALSO LIKELY ACROSS THIS
REGION. THE SECOND/FRONTAL BAND OF STORMS SHOULD CROSS THE MS VALLEY
INTO EARLY EVENING... WITH SEVERE POTENTIAL ADVANCING EASTWARD
ACROSS THE OH VALLEY REGION THROUGH LATE EVENING.

SPC HAS MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON AND
EVENING SE OF THE IL RIVER WITH SLIGHT RISK NW OF THE IL RIVER.
MODERATE RISK HAS 45% RISK OF LARGE HAIL (10% RISK OF 2 INCH OR
LARGER HAIL WITHIN 25 MILES OF A POINT)...15% RISK OF TORNADOES
(10% RISK OF STRONG TORNADOES EF2 OR STRONGER WITHIN 25 MILES OF A
POINT). ALSO HAVE 30% RISK OF DAMAGING WIND GUSTS ACROSS MUCH OF IL.

OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS EXPECTED YET ON THU AND
MUCH COOLER HIGHS IN THE 60S. SPC HAS SLIGHT CHANCE OF SEVERE STORMS
EAST OF INDIANA ON THU. SHOWERS DIMINISH FROM WEST TO EAST DURING
THU NIGHT AS UPPER LEVEL LOW WEAKENS AND PULLS AWAY FROM IL WITH DRY
CONDITIONS PREVAILING FRI. BUT NEXT NORTHERN STREAM UPPER LEVEL LOW
DIGS INTO THE MIDWEST FRIDAY NIGHT INTO SAT BRINGING NEXT CHANCE OF
SHOWERS AND THUNDERSTORMS.

LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.

FEW CHANGES MADE TO THE FORECAST EARLY NEXT WEEK WITH A VERY WARM
AND HUMID SUMMER-LIKE WEATHER PATTERN SETTING UP ACROSS CENTRAL AND
SE IL EARLY NEXT WEEK. THIS DUE TO STRONG UPPER LEVEL RIDGE
BUILDING NORTHWARD ACROSS THE EASTERN STATES WITH EXTENDING MODELS
LIKE 00Z ECMWF...UKMET AND GFS SHOWING A 595 DM 500 MB HIGH
OVER KY BY SUNSET MON. HIGHS IN THE MID TO UPPER 80S SUNDAY AND
UPPER 80S AND LOWER 90S MON-WED. HAVE SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FROM PEORIA AND BLOOMINGTON NORTH SAT NIGHT THROUGH
SUNDAY NIGHT (30% CHANCE FROM GALESBURG TO LACON NORTH SAT NIGHT)
DUE TO UPPER LEVEL DISTURBANCE RIDING OVER THE TOP OF THE
RIDGE...BUT BEST CHANCES OF CONVECTION APPEAR TO BE OVER NORTHERN
IL UP NORTH INTO IA AND WI.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 25, 11:45 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1145 AM CDT WED MAY 25 2011

ILZ062-063-066>068-071>073-261100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1145 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS MORNING AND AGAIN
LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE
GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT
LIGHTNING...HEAVY RAINS AND POSSIBLE STRONG TORNADOES.

A MULTI MEDIA BRIEFING ON THIS DANGEROUS WEATHER SITUATION IS
CURRENTLY AVAILABLE ON THE ILX WEBSITE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND
AGAIN FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED BETWEEN 4 PM AND 1 AM.

ILZ043>046-052>057-061-261100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE-
PIATT-SHELBY-VERMILION-
1145 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS MORNING AND
AGAIN LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY
PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT
LIGHTNING...HEAVY RAINS AND POSSIBLE STRONG TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND
AGAIN FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED BETWEEN 4 PM AND 1 AM.

ILZ036-040-041-047-049-050-261100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
1145 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS MORNING AND AGAIN
FROM MID AFTERNOON INTO THIS EVENING. SOME OF THE STORMS MAY
PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT
LIGHTNING...HEAVY RAINS AND POSSIBLY STRONG TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND
AGAIN ON FRIDAY NIGHT AND SATURDAY.

WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO SLOWLY FALL...
BUT REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK DOWNSTREAM OF PEORIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING AND AGAIN BETWEEN
3 PM AND 10 PM.

ILZ027>031-037-038-042-048-051-261645-
KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-TAZEWELL-
WOODFORD-
1136 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS MORNING AND AGAIN
FROM MID AFTERNOON THROUGH THIS EVENING. SOME OF THE STORMS MAY
PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT
LIGHTNING...HEAVY RAINS AND POSSIBLY STRONG TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND
AGAIN FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS MORNING AND AGAIN BETWEEN 3 PM
AND MIDNIGHT.

HJS

&&

A MULTI MEDIA BRIEFING ON THIS DANGEROUS WEATHER SITUATION IS
CURRENTLY AVAILABLE ON THE ILX WEBSITE.  HTTP://WWW.WEATHER.GOV/LINCOLN

In the hours before

Local storm report, May 25, 12:31 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1231 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TSTM WND DMG     1 W JACKSONVILLE        39.73N 90.25W
05/25/2011                   MORGAN             IL   EMERGENCY MNGR

            THE TOPS OF SEVERAL 8 TO 10-INCH DIAMETER TREES WERE

            SNAPPED OFF NEAR 67 AND OLD 36 JUST WEST OF JACKSONVILLE.

&&

25
Local storm report, May 25, 12:42 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1242 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     JACKSONVILLE            39.73N 90.23W
05/25/2011                   MORGAN             IL   MESONET

            LARGE TREE LIMBS DOWN IN TOWN. TIME ESTIMATED.

0500 AM     TSTM WND DMG     1 E NORTONVILLE         39.57N 90.13W
05/25/2011                   MORGAN             IL   PUBLIC

            LARGE TREE LIMBS BLOWN DOWN CAUSING ROOF DAMAGE TO A
            BARN. TV ANTENNA TOPPLED.

0515 AM     TSTM WND DMG     1 W JACKSONVILLE        39.73N 90.25W
05/25/2011                   MORGAN             IL   EMERGENCY MNGR

            THE TOPS OF SEVERAL 8 TO 10-INCH DIAMETER TREES WERE

            SNAPPED OFF NEAR 67 AND OLD 36 JUST WEST OF JACKSONVILLE.

0530 AM     TSTM WND DMG     1 E VIRGINIA            39.95N 90.19W
05/25/2011                   CASS               IL   LAW ENFORCEMENT

            SHED BLOWN DOWN AND BLOCKING ROAD

0530 AM     TSTM WND DMG     KILBOURNE               40.15N 90.01W
05/25/2011                   MASON              IL   EMERGENCY MNGR

            POWER LINES DOWN AND SEVERAL UPROOTED TREES

0530 AM     TSTM WND DMG     VIRGINIA                39.95N 90.21W
05/25/2011                   CASS               IL   CO-OP OBSERVER

            LARGE TREE LIMBS AND HAM RADIO ANTENNA BLOWN DOWN

0541 AM     TSTM WND DMG     AUBURN                  39.58N 89.75W
05/25/2011                   SANGAMON           IL   EMERGENCY MNGR

            ABOUT 1 MILE STRETCH OF POWER POLES DOWN ON RT 104
            BETWEEN AUBURN AND I55

0600 AM     HEAVY RAIN       HAVANA                  40.30N 90.06W
05/25/2011  M1.50 INCH       MASON              IL   CO-OP OBSERVER

            FELL IN A HALF HOUR

0600 AM     HEAVY RAIN       TOULON                  41.09N 89.86W
05/25/2011  M1.20 INCH       STARK              IL   CO-OP OBSERVER

0603 AM     TSTM WND DMG     2 SW SPRINGFIELD        39.76N 89.67W
05/25/2011                   SANGAMON           IL   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN

0610 AM     HAIL             1 N BARTONVILLE         40.65N 89.66W
05/25/2011  M0.75 INCH       PEORIA             IL   EMERGENCY MNGR

0615 AM     TSTM WND DMG     DELAVAN                 40.37N 89.54W
05/25/2011                   TAZEWELL           IL   MESONET

            PART OF THE ROOF BLOWN OFF HIGH SCHOOL. POWER OUT FOR
            MUCH OF SOUTH SIDE OF DELAVAN.

0615 AM     TSTM WND DMG     1 E DELAVAN             40.37N 89.53W
05/25/2011                   TAZEWELL           IL   EMERGENCY MNGR

            WINDOWS BLOWN OUT OF A HOUSE...AND A METAL SHED BLOWN
            ONTO ROAD.

0700 AM     HEAVY RAIN       ST. DAVID               40.49N 90.05W
05/25/2011  M1.33 INCH       FULTON             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 SW PEORIA             40.71N 89.65W
05/25/2011  M1.63 INCH       PEORIA             IL   ASOS

            6 HOUR TOTAL

0700 AM     HEAVY RAIN       2 SW PETERSBURG         39.99N 89.88W
05/25/2011  M1.52 INCH       MENARD             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       DAHINDA                 40.95N 90.10W
05/25/2011  M1.64 INCH       KNOX               IL   CO-OP OBSERVER

0740 AM     HAIL             MOUNT ZION              39.78N 88.88W
05/25/2011  M0.50 INCH       MACON              IL   MESONET

0745 AM     TSTM WND DMG     2 NW CERRO GORDO        39.91N 88.76W
05/25/2011                   MACON              IL   EMERGENCY MNGR

            2 OUTBUILDINGS AND 1 GRAIN BIN DESTROYED. FROM MACON
            COUNTY EMERGENCY MANAGEMENT.

0800 AM     TSTM WND DMG     1 S TUSCOLA             39.78N 88.28W
05/25/2011                   DOUGLAS            IL   EMERGENCY MNGR

            TREE DOWN ON RAILROAD TRACKS

0808 AM     TSTM WND DMG     SADORUS                 39.97N 88.35W
05/25/2011                   CHAMPAIGN          IL   EMERGENCY MNGR

            TREES DOWN FROM COUNTY EM

0810 AM     TSTM WND DMG     PESOTUM                 39.91N 88.27W
05/25/2011                   CHAMPAIGN          IL   EMERGENCY MNGR

            OLD FLAT ROOF BARN BLOWN OFF.

0810 AM     TSTM WND DMG     1 S PESOTUM             39.90N 88.27W
05/25/2011                   CHAMPAIGN          IL   EMERGENCY MNGR

            SEMI BLOWN OVER ON I-57. ONE INJURY.

0810 AM     TSTM WND DMG     PESOTUM                 39.91N 88.27W
05/25/2011                   CHAMPAIGN          IL   EMERGENCY MNGR

            SEMI BLOWN OVER ON I-57 AT MM 220

0811 AM     TSTM WND GST     MAHOMET                 40.19N 88.40W
05/25/2011  M54.00 MPH       CHAMPAIGN          IL   MESONET

0815 AM     TSTM WND DMG     URBANA                  40.11N 88.21W
05/25/2011                   CHAMPAIGN          IL   EMERGENCY MNGR

            POWERLINES AND POWER POLES DOWN

0817 AM     TSTM WND DMG     4 SE URBANA             40.07N 88.15W
05/25/2011                   CHAMPAIGN          IL   EMERGENCY MNGR

            POWERLINES DOWN

0820 AM     HEAVY RAIN       GILSON                  40.87N 90.20W
05/25/2011  M1.73 INCH       KNOX               IL   MESONET

0820 AM     TSTM WND DMG     4 N NEWMAN              39.86N 87.99W
05/25/2011                   DOUGLAS            IL   EMERGENCY MNGR

            7 POWER POLES DOWN

0829 AM     TSTM WND DMG     1 W OGDEN               40.12N 87.97W
05/25/2011                   CHAMPAIGN          IL   AMATEUR RADIO

            2 SEMIS BLOWN OVER ON I-74 BETWEEN MM 194 AND 195.

0836 AM     TSTM WND DMG     RANKIN                  40.46N 87.90W
05/25/2011                   VERMILION          IL   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN

0840 AM     TSTM WND DMG     1 W FITHIAN             40.11N 87.89W
05/25/2011                   VERMILION          IL   TRAINED SPOTTER

            TREES DOWN AND SIDING OFF A HOUSE

0855 AM     TSTM WND GST     HOOPESTON               40.47N 87.67W
05/25/2011  M62.00 MPH       VERMILION          IL   TRAINED SPOTTER

0855 AM     TSTM WND GST     DANVILLE                40.14N 87.62W
05/25/2011  M56.00 MPH       VERMILION          IL   AWOS

0857 AM     TSTM WND DMG     1 SE DANVILLE           40.13N 87.61W
05/25/2011                   VERMILION          IL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN

0858 AM     TSTM WND DMG     1 E DANVILLE            40.14N 87.60W
05/25/2011                   VERMILION          IL   EMERGENCY MNGR

            POWER LINES DOWN ON THE EAST SIDE OF DANVILLE.

0929 AM     HEAVY RAIN       PEKIN                   40.57N 89.63W
05/25/2011  M1.33 INCH       TAZEWELL           IL   MESONET

1105 AM     LIGHTNING        ALLENVILLE              39.56N 88.54W
05/25/2011                   MOULTRIE           IL   TRAINED SPOTTER

            LIGHTNING STRUCK A TRAILER AND CAUGHT IT ON FIRE

1222 PM     HAIL             SIDELL                  39.91N 87.82W
05/25/2011  M0.88 INCH       VERMILION          IL   EMERGENCY MNGR

            FROM COUNTY EMERGENCY MANAGEMENT.

&&

25
Local storm report, May 25, 1:22 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
122 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     TSTM WND DMG     3 E CISCO               40.01N 88.67W
05/25/2011                   PIATT              IL   CO-OP OBSERVER

            SEVERAL FARM OUTBUILDINGS DESTROYED. TIME ESTIMATED.

&&

25
Local storm report, May 25, 1:27 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
127 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     HAIL             COWDEN                  39.25N 88.86W
05/25/2011  M0.75 INCH       SHELBY             IL   EMERGENCY MNGR

&&

25
Local storm report, May 25, 1:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
152 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             WINDSOR                 39.44N 88.60W
05/25/2011  M0.88 INCH       SHELBY             IL   FIRE DEPT/RESCUE

0147 PM     HAIL             1 N STEWARDSON          39.28N 88.63W
05/25/2011  M1.00 INCH       SHELBY             IL   EMERGENCY MNGR

&&

25
Local storm report, May 25, 2:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             4 NW WINDSOR            39.48N 88.65W
05/25/2011  M1.00 INCH       SHELBY             IL   MESONET

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:25 AM CDTSpecial Weather StatementILXMorgan, Scott65 min
May 25, 5:47 AM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard, Sangamon58 min
May 25, 6:57 AM CDTSpecial Weather StatementILXChristian, Macon, Moultrie, Piatt, Shelby63 min
May 25, 7:57 AM CDTTornado WarningILXPiatt13 min
May 25, 8:16 AM CDTSevere Thunderstorm WarningILXChampaign, Vermilion44 min
May 25, 9:29 AM CDTRiver Flood WarningILXFulton, Knox7 days
May 25, 9:29 AM CDTRiver Flood WarningILXFulton7 days
May 25, 11:59 AM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion61 min
May 25, 12:49 PM CDTAreal Flood AdvisoryILXEdgar, Vermilion6 hr
May 25, 12:54 PM CDTSevere Thunderstorm WarningILXShelby66 min
May 25, 1:10 PM CDTTornado WarningILXEffingham, Shelby31 min
May 25, 1:20 PM CDTFlash Flood WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more10 hr
May 25, 1:44 PM CDTSevere Thunderstorm WarningILXColes, Douglas, Moultrie51 min
May 25, 2:44 PM CDTSevere Thunderstorm WarningILXEdgar, Vermilion38 min
May 25, 3:20 PM CDTSevere Thunderstorm WarningILXEdgar25 min
May 25, 3:47 PM CDTTornado WarningILXCass, Morgan, Scott43 min
May 25, 4:02 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon58 min
May 25, 4:17 PM CDTTornado WarningILXChristian, Sangamon25 min
May 25, 4:29 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Morgan, Schuyler61 min
May 25, 4:33 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon57 min
May 25, 4:57 PM CDTSevere Thunderstorm WarningILXChristian, Logan, Menard, Sangamon51 min
May 25, 5:00 PM CDTSevere Thunderstorm WarningILXDouglas, Macon, Moultrie, Piatt, Shelby60 min
May 25, 5:01 PM CDTFlash Flood WarningILXCass, Fulton, Schuyler3 hr
May 25, 5:07 PM CDTSevere Thunderstorm WarningILXEdgar38 min
May 25, 5:08 PM CDTFlash Flood WarningILXChristian, Sangamon3 hr
May 25, 5:13 PM CDTTornado WarningILXChristian, Shelby32 min
May 25, 5:19 PM CDTSevere Thunderstorm WarningILXFulton, Logan, Mason, Menard, Tazewell35 min
May 25, 5:37 PM CDTSevere Thunderstorm WarningILXMacon, Piatt, Shelby38 min
May 25, 5:42 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Macon, Piatt37 min
May 25, 5:45 PM CDTSevere Thunderstorm WarningILXFulton, Knox, McLean, Peoria, Tazewell, Woodford60 min
May 25, 5:51 PM CDTTornado WarningILXDeWitt, McLean24 min
May 25, 5:58 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Piatt47 min
May 25, 6:01 PM CDTAreal Flood AdvisoryILXChristian, Logan, Macon, Sangamon116 min
May 25, 6:11 PM CDTSevere Thunderstorm WarningILXClay, Effingham, Jasper49 min
May 25, 6:12 PM CDTTornado WarningILXMcLean40 min
May 25, 6:15 PM CDTSevere Thunderstorm WarningILXKnox, McLean, Marshall, Peoria, Stark, Woodford40 min
May 25, 6:19 PM CDTFlash Flood WarningILXKnox4 hr
May 25, 6:27 PM CDTSevere Thunderstorm WarningILXChampaign33 min
May 25, 6:42 PM CDTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Moultrie, Piatt33 min
May 25, 6:53 PM CDTTornado WarningILXChampaign, Piatt37 min
May 25, 6:57 PM CDTAreal Flood AdvisoryILXChampaign, Coles, DeWitt, Douglas, Moultrie, Piatt4 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.